Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Pregnant, take benzos and adderall occasionally. Will it cause any harm to the baby?

hello i am five months pregnant but before i found out i was , i wass drinking a lot and taking benzos and adderal prescreibed to me. now i only take them like once or twice a week if i need to but im still worried i did harm to my baby, is using these on occasion during my pregnnacy going to cause huge problems with my baby when theyre born? i mean are my odds slimmer and reduced than if were taking them everyday as i was prescribed before? i get a lot of vague answers like well u shouldnt take them at all or that as lonmg as i stop taking them befopre the babys born i shoyuld be ok...i just want to know the probabilities of something going wrong knowing how i am still pyutting these substances in my body but not a lot of them. any help or answers would be appreciated!
Asked On : Fri, 8 Feb 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I'm not sure where you are getting 'vague answers' from, but any doctor will tell you that taking any amount of alcohol during pregnancy is dangerous to the baby. This is the recommendation of the American Pregnancy Association as well as the National Guidelines of almost every country. So, there is no question of taking it twice a week or once a week and you are still putting the baby at risk.

In addition, taking benzos and Adderall also increase the risk of fetal abnormalities. If you have been prescribed these by a doctor, then you should immediately report your pregnancy to the doctor so that necessary treatment adjustments / alterations can be made.

If you are taking them on your own and are having difficulty in stopping these substances, then you need to seek professional help to quit. There is a lot of help available - please let your doctor know that you need help.

Wish you all the best.

Dr. Sheeba Stephen
Emergency Medicine Specialist
Answered: Fri, 8 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor